Alert archive / Mississippi / Special Weather Statements in 2015
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 3, 2015, 7:21 PM CDT for Monroe County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2015, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 3, 2015, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
869
WWUS84 KMEG 040021
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT FRI JUL 3 2015
MSZ023-024-040045-
CHICKASAW MS-MONROE MS-
721 PM CDT FRI JUL 3 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 745 PM CDT FOR...
SOUTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 720 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR TREBLOC TO
6 MILES SOUTH OF MABEN...AND MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN CHICKASAW AND SOUTHERN MONROE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8885
3391 8878 3394 8822 3375 8825 3375 8832
3372 8833 3369 8837 3369 8839 3367 8842
3367 8846 3365 8851
TIME...MOT...LOC 0020Z 270DEG 45KT 3386 8875 3346 8904
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:45 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 3, 6:45 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT FRI JUL 3 2015
.UPDATE...
UPDATED FOR THE 00Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION... /ISSUED 216 PM CDT FRI JUL 3 2015/
SIGNIFICANT FLASH FLOOD EVENT WELL UNDERWAY OVER THE
MIDSOUTH...WITH NUMEROUS PICTURES AND RAINFALL REPORTS ARRIVING BY
SOCIAL MEDIA IN THE OFFICE. THANK YOU. HEAVIEST ACTIVITY HAS
FALLEN IN A ZONE FROM SOUTHERN MARSHALL THROUGH UNION AND PONTOTOC
COUNTIES IN NORTH MISSISSIPPI...WHERE 7 PLUS INCHES HAVE BEEN
REPORTED. RADAR CONTINUES TO SHOW BACKBUILDING OF STORMS CAPABLE
OF PRODUCING 1 TO 3 INCH RAIN RATES PER HOUR TRAINING OVER THIS
REGION...WITH ONGOING STORMS IN NORTHEAST ARKANSAS AND WEST
TENNESSEE.
SHORT TERM THROUGH TOMORROW...HAVE EXTENDED THE FFA TO INCLUDE
THE ENTIRE MIDSOUTH THROUGH EARLY SATURDAY EVENING. THE
COMBINATION OF AN UPSTREAM MVC IN SOUTHEAST KANSAS PIVOTING AROUND
A CLOSED 500MB LOW IN INDIANA...AND ABUNDANT LOW LEVEL MOISTURE
POOLING SOUTH OF A STATIONARY FRONT WILL PRODUCE MULTIPLE ROUNDS
OF STORMS...AND AREAS OF MODERATE RAIN...FROM LATE THIS AFTERNOON
THROUGH TOMORROW. ALREADY AIRMASS IS BECOMING UNSTABLE OVER
SOUTHERN MISSOURI THROUGH CENTRAL ARKANSAS JUST AHEAD OF MCV.
THIS ACTIVITY IS EXPECTED TO BLOSSOM FURTHER EAST AND ROTATE
INTO THE MIDSOUTH THIS EVENING AND OVERNIGHT...WHILE CONVERGENT
BAND FROM SOUTHERN ARKANSAS INTO NORTH MISSISSIPPI REMAINS ACTIVE
WITH TRAINING CONVECTION.
CONVECTION SHOULD BEGIN TO DWINDLE TOMORROW FROM THE NORTHWEST
COUNTIES AROUND MIDDAY TO THE SOUTHEAST COUNTIES BY EVENING AS
UPPER LEVEL LOW SHARPENS IN THE TENNESSEE VALLEY. THIS WILL
PROVIDE A PERIOD OF SUBSIDENCE ON THE LOW'S BACKSIDE TO SLIDE
OVER THE AREA. HAVE FURTHER REDUCED HIGH TEMPERATURES FOR TODAY
AND LOWERED THEM A DEGREE OR SO FOR TOMORROW.
SUNDAY THROUGH FRIDAY...A WEAKER NORTHWEST UPPER FLOW WILL BEGIN
TO TAKE SHAPE STARTING SUNDAY AS THE AFOREMENTIONED LOW CENTER
OPENS AND BEGINS TO SLOWLY FILL TO OUR EAST. LOW LEVEL MOISTURE
WILL REMAIN FAIRLY HIGH OVER THE AREA SO RAIN CHANCES WILL
CONTINUE EACH DAY...BUT MORE DIURNALLY DRIVEN IN THE AFTERNOON/EARLY
EVENING. LOWERED TEMPERATURES A DEGREE OR TWO...LEADING TO
SLIGHTLY COOLER THAN NORMAL READINGS FROM THE MID 80S TO NEAR 90.
JAB
&&
.AVIATION...
00Z TAF CYCLE (04/00Z-05/00Z)
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS
MAINLY FROM EAST CENTRAL AR INTO NORTH MS TONIGHT INTO SATURDAY
MORNING AFFECTING KTUP. OTHERWISE VFR TO OCCASIONALLY MVFR
CEILINGS WILL PREVAIL THIS EVENING WITH CONDITIONS AFTER 04/06Z
LOWERING TO IFR...POSSIBLY LIFR IN SOME LOCATIONS. CONDITIONS
IMPROVING TO MVFR LATE SATURDAY MORNING...THEN MOSTLY VFR SATURDAY
AFTERNOON. HOWEVER...LOWERING CONDITIONS WILL OCCUR IN SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING AREAWIDE SATURDAY AFTERNOON.
WINDS TONIGHT SW 4-7 KTS. WINDS SATURDAY S-SW 7-9 KTS.
JCL
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jul 3, 1:39 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 139 PM CDT FRI JUL 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-042045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 139 PM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH. WIDESPREAD RAINFALL AMOUNTS OF 5 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE ANTICIPATED. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY...LOCALLY HEAVY RAINFALL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY SATURDAY EVENING FOR THE ENTIRE MIDSOUTH. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY OVER THE ENTIRE MIDSOUTH. PLEASE REPORT FLASH FLOODING OR SEVERE WEATHER TO THE NWS OFFICE IN MEMPHIS...YOUR COUNTY EMERGENCY MANAGEMENT OFFICE...OR YOUR LOCAL LAW ENFORCEMENT PERSONNEL. JAB
In the hours before
Local storm report, Jul 3, 2:02 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
202 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM FLASH FLOOD NEW ALBANY 34.49N 89.02W
07/03/2015 UNION MS EMERGENCY MNGR
SIX HOUSES HAVE BEEN EVACUATED DUE TO WATER INSIDE. EIGHT
BUSINESSES HAVE WATER ENTERING THEIR BUILDING.
&&
AJCLocal storm report, Jul 3, 2:17 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD NEW ALBANY 34.49N 89.02W
07/03/2015 UNION MS EMERGENCY MNGR
SIX HOUSES HAVE BEEN EVACUATED DUE TO WATER INSIDE. EIGHT
BUSINESSES HAVE WATER ENTERING THEIR BUILDING.
&&
AJCLocal storm report, Jul 3, 2:23 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD NEW ALBANY 34.49N 89.02W
07/03/2015 UNION MS EMERGENCY MNGR
SIX HOUSES HAVE BEEN EVACUATED DUE TO WATER INSIDE. EIGHT
BUSINESSES HAVE WATER ENTERING THEIR BUILDING.
&&
AJCLocal storm report, Jul 3, 4:00 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN NEW ALBANY 34.49N 89.02W
07/03/2015 M9.95 INCH UNION MS TRAINED SPOTTER
NEARLY 10 INCHES OF RAIN RECORDED.
&&
MRMLocal storm report, Jul 3, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HEAVY RAIN OLIVE BRANCH 34.95N 89.83W
07/03/2015 M6.60 INCH DESOTO MS PUBLIC
TOTAL FOR THE DAY 6.60 INCHES FROM EXTREME SOUTHEAST
SECTION OF THE TOWN OF OLIVE BRANCH.
&&
MRMSpecial weather statement, Jul 3, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT FRI JUL 3 2015
MSZ023-024-040045-
CHICKASAW MS-MONROE MS-
721 PM CDT FRI JUL 3 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 745 PM CDT FOR...
SOUTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 720 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR TREBLOC TO
6 MILES SOUTH OF MABEN...AND MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN CHICKASAW AND SOUTHERN MONROE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8885
3391 8878 3394 8822 3375 8825 3375 8832
3372 8833 3369 8837 3369 8839 3367 8842
3367 8846 3365 8851
TIME...MOT...LOC 0020Z 270DEG 45KT 3386 8875 3346 8904The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 30 min |
| Jul 4, 3:16 AM CDT | Special Weather Statement | MEG | Tallahatchie | 44 min |
| Jul 4, 3:27 AM CDT | Flash Flood Warning | MEG | Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 4, 3:41 AM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 6 hr |
| Jul 4, 4:01 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 44 min |
| Jul 4, 4:16 AM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 4, 5:07 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe | 38 min |
| Jul 4, 10:51 AM CDT | River Flood Warning | MEG | Lafayette | 14 hr |
| Jul 4, 10:51 AM CDT | River Flood Warning | MEG | Lee | 10 hr |
| Jul 4, 10:51 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Jul 4, 1:26 PM CDT | Special Weather Statement | MEG | Randolph | 49 min |
Nearby
Special Weather Statements in Mississippi, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.